Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have had red bumps on stomach and chest. Using clearasil ultra. How to get rid of it?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I have had some red pimple like bumps appearing on my stomach and chest and once in a while on my back and buttock. Some are small the size of a pin head while some are larger and raised off the skin. I have been having these appear for quite some time now and they seem to come and go. They do not itch nor hurt but they do hurt alittle like a pimple only if I touch them. The larger ones seem to take weeks to disappear and have left some scaring or blemishes on my skin after they do go away. It seems like they appear over night out of no where. I shower twice a day so I dont think hygyine is the problem. I use a XXXXXXX cleaning face scrub on my stomach, chest, and back 2-3 times a week also but they still appear. I also have recently started to use clearasil ultra acne pads on my stomach and chest and this seem to work some what by reducing the size and they dont appear as red also but they still seem to take 1-4 weeks to disappear. What could this be? Is there any OTC treatments to try? Any help would be much appriciated.
Posted Sun, 2 Dec 2012 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
From your description the most possible causes in my opinion are-
1. Erythema multiforme.
2. Dermatitis- due to skin infection, allergy,etc.
3. Dry skin- Xerosis.
4. Heat rash.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
The rashes usually take 5-7 days to disappear.
If the rashes become more of purple rather than red then you must consult a dermatologist immediately.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor